Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


When to start Medication
Apr 12, 2009

I am 30 years old, 16 weeks pregnant, just diagnosed HIV+ with a VL of 76000, CD4+ 165, anemic, tired most of the time, not able to concentrate, but HEALTHY. When should I start medication?

Response from Dr. Frascino

Hi,

When should you start medication??? The best time would have been a number of months ago when your CD4 cell count was much higher! The next best time is now! You need to start immediately for two reasons. First, your health. You are not as "healthy" as you might think or seem. You have AIDS and your immune system is severely deficient, leaving you (and your baby) with increased susceptibility to opportunistic infections and malignancies. Beginning combination antiretroviral therapy now will hopefully inhibit HIV viral replication, driving your HIV plasma viral load to undetectable levels and thereby allowing some degree of immune reconstitution (increasing CD4 cells). The second reason to start is your unborn child! Effective antiretroviral therapy will significantly decrease the risk of passing your HIV infection onto your baby. You need to work closely with an HIV specialist and an HIV-knowledgeable obstetrician. Don't delay! Your health as well as that of your unborn child is at stake!

I'd suggest you spend some time reading through the wealth of information on this site, in its archives and on the related links. Begin with "The Basics," which can be easily accessed on The Body's homepage. You can then proceed onto the expert forums and their archives.

Good luck!

Dr. Bob


Previous
Parasites
Next
Bisexuality

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement